MAUDE Adverse Event Report: STRYKER SPINE-FRANCE ANCHOR L DRILL 5MM MODULAR RIGID; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.

STRYKER SPINE-FRANCE ANCHOR L DRILL 5MM MODULAR RIGID; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Catalog Number 48999150
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/16/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the cage inserted 5mm rigid drill bit advanced to positive spot.After a few turns counterclockwise to remove drill bit it broke of in the vertebral body.The surgeon attempted to remove the cage but was unsuccessful.The drill bit was left in the vertebral body.Two additional screws were implanted.Locking plate fixed.
 
Additional Manufacturer Narrative
Device history review; complaint history review; risk assessment; no product was returned therefore the device inspection could not be performed.No relevant manufacturing issues were found upon manufacturing history review.According to the referenced risk file, user applying too much pulling force may break the tip.Material analysis performed on a previous similar complaint concluded that device fractured under applied torsional force.Additionally the device was found to be almost 3 years old, it is unknown how many times it has been used as it is reported to be a loaner device.The root cause of this event cannot be determined conclusively and is multifactorial.
 
Event or Problem Description
It was reported that the cage inserted 5mm rigid drill bit advanced to positive spot.After a few turns counterclockwise to remove drill bit it broke of in the vertebral body.The surgeon attempted to remove the cage but was unsuccessful.The drill bit was left in the vertebral body.2 additional screws were implanted.Locking plate fixed.

Brand Name
ANCHOR L DRILL 5MM MODULAR RIGID
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5784148
Report Number0009617544-2016-00282
Device Sequence Number639311
Product Code LXH
UDI-Device Identifier07613327275087
UDI-Public(01)07613327275087
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48999150
Device Lot Number138260
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/16/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/11/2016
Supplement Report FDA Received Date10/24/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1